Medication Sucks

First of all hope everyone is doing well, or as well as they can be with this horrendous disease.

Saw my Oncologist on Monday and tumour has shrunk a little........yippee, BUT, yes there is a but coming on my medication is still causing horrendous side effects. Metallic taste in the mouth, fatigue is unbelievable and nausea is well unbearable. Oncologist said just to deal with it, flip he would not be saying that if he was suffering. Seemingly Domperidone, which works for me, is being discontinued. The new drug is only a short term two week fix. So on one hand 😀 and the other hand 😭. Well rant over and thanks for listening.

Love and hugs to you all xxx

15 Replies

  • Hi Lainey,

    Oh how I feel for you! I totally understand the nausea, taste/smell changes (I couldn't stand the smell of anything, soap, plastic, food anything really) and the fatigue has to be experienced to be believed. BUT this is making you better so really there is no choice but to suck it up and get on with getting better. Audiobooks help with the escapism, Netflix for the films and anything drug wise that'll make you sleep! Hang on in there - the tumours shrunk and that means you're getting better. I'm thinking and praying for you.

    Love 'n hugs,


  • Hi sweetie, normally I can suck it up and deal with the effects but this time it is getting me down. Psychologist says I am heading towards clinical depression, yeah right love, but then again I think he is right 😕.

    I have decided that I will just watch as much DVDs as I can and take up my arts and crafts again.

    It will get better but just feel crap at the moment and haven't felt like this in years. Thanks for your reply as it does help cheer me up.

    Love and hugs xxx☺️

  • Hi Elaine, well it seems like the dreaded side effects of treatment is really getting you down. I can totally sympathise as I'm a wimp when these awful taste,fatigue, rash and sickness symptoms kick in. Your Onc sounds like areal sweetie, surely there are other drugs for your nausea, I know there's not a lot we can do about fatigue and metallic taste, although I did try to use non metallic utensils for cooking and eating which seemed to help me a bit.

    As for ranting then let it out here because we all need to do it when things are tough and then hopefully you can relax and do things that you enjoy.

    Stay well

    Rab x

  • Thanks Rab, after my rant I ended up in hospital this afternoon as started coughing up blood. Glad to say it is only a lung infection after all the poking and prodding was done. Luckily the on call surgeon was my cancer consultant so I got fast tracked. Now my surgeon is a sweetie, my oncologist, let's just say he doesn't see me only my disease. I am going to buy some non metallic utensils and see if it helps, if it does you get a huge gold ⭐️. Consultant is going to prescribe me another drug for my nausea as I mentioned that when I saw him this afternoon. Asked if there were drugs to help improve my golf swing, he said if there were he would be using them

    Hope things are going well for you and stay healthy.

    Elaine x

  • Elaine, hope you are feeling better now.


  • Feeling a lot better Rab.

    Thanks Elaine x

  • I know how you feel.ii have lost over two stone and cannot eat. I am coming off my treatment. I hope they give me something less viscous


  • Hi Marian, I can totally sympathise as the treatment can be horrendous. I have been told there are other drugs that have less side effects so going to speak to my nurse and see if we can change my drugs.

    Hope you can get an alternative soon.

    Elaine xx

  • Hi

    I went through your side effects and they do go, but are not nice at the time. I would say the metallic taste is the last to go although the fatigue does go on but not to the extent of when having the treatment.

    Anyway hopefully you will feel better soon

  • Hi Heresdeb

    Thank you for your reply it is nice to know that the effects will go soon as really getting fed up with them.

    Hope you are doing well. Elaine xx

  • Hi Elaine,

    I have not had the treatment that you are having ,so I cannot give you any advice.Let us hope the the side effects go soon.It is really good news that the tumour has shrunk.Best wishes.


  • Thanks Stewart, ended up in hospital yesterday as feeling horrendous but it turns out I have a lung infection so on antibiotics and rest.

    Hope you are doing well.

    Best Wishes

    Elaine x

  • I have ended up with pin's and needles in feet which may or may not go as probably nerve damage. I now have Phlebitis and DVT which I am having injections for. All chemo effects, but that doesn't mean everyone will get all the effects. . That's good your on antibiotics, I did think I needed them but I felt I was phoning for all different things. I had pain in right lung and couldn't take deep breath or lay on that side. It started at bottom of lung and moved up slowly then, it was in left lung. I have just lived on pain killers and has taken two weeks to stop hurting. I couldn't cough, sneeze or hiccup without pain.

    I don't know, you have treatment for one thing and the treatment causes other problems.


  • yep the drugs are a rearl bitch i,ve had the worst pimple like rash for near on 2 months ,hey i know what you mean about the lows and most of use here on this forum have been their as my good lady wife said to me only 1 week ago when i was so low words can not exspess how low ,she said with love suck it up or you will get the wooden box ,shit (pardon the word ) but in reality thats what we are fighting to say out of .

    eat very plain food use to anti popping pills and a very strong antihistomien i find helps me sleep , drag your self up and do something with your day and live it and enjoy it o -the metalic taste mints a lot of them i carry two bags where ever i go ,i found it doesn;t last all day just about 1/2 so sucking on mints all day isn't that bad.

    good luck .

    live long and enjoy


  • Hi Lainey,

    I hope you are feeling better today? I was so sorry to hear you have been back in hospital but probably good to see your surgeon who sounds sympathetic. I hope the nausea gets better very soon. This is all so horrible but it is a means to an end. Hang on in there!

    Love 'n hugs,


You may also like...